Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 11:00 PM EDT for 4 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 11:00 PM EDT (03:00 UTC)
- Expired
- Jun 27, 2011, 11:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Durham County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS52 KRAH 280300
SVRRAH
NCC001-063-135-145-280345-
/O.NEW.KRAH.SV.W.0196.110628T0300Z-110628T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1100 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
PERSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1145 PM EDT
* AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM WESTERN PERSON THROUGH
NORTHWEST ORANGE AND NORTHERN ALAMANCE COUNTIES... MOVING EAST AT 35
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SURL...
ROXBORO...
DURHAM...
HILLSBOROUGH...
CHAPEL HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3610 7881 3607 7879 3607 7875 3603 7875
3603 7872 3601 7870 3595 7873 3592 7876
3593 7880 3589 7883 3595 7937 3625 7928
3625 7916 3652 7914 3653 7879
TIME...MOT...LOC 0259Z 262DEG 31KT 3636 7901
$$
BADGETT2 follow-up statements
208
WWUS52 KRAH 280318
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT MON JUN 27 2011
NCC001-280328-
/O.CAN.KRAH.SV.W.0196.000000T0000Z-110628T0345Z/
ALAMANCE NC-
1118 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALAMANCE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3653 7880 3611 7881 3607 7879 3607 7875
3603 7875 3601 7870 3595 7873 3592 7876
3593 7880 3589 7883 3594 7926 3611 7926
3625 7916 3638 7915 3641 7904
TIME...MOT...LOC 0318Z 262DEG 31KT 3638 7881
$$
NCC063-135-145-280345-
/O.CON.KRAH.SV.W.0196.000000T0000Z-110628T0345Z/
DURHAM NC-ORANGE NC-PERSON NC-
1118 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR PERSON...ORANGE AND DURHAM COUNTIES...
AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SURL...
OR 9 MILES EAST OF ROXBORO...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3653 7880 3611 7881 3607 7879 3607 7875
3603 7875 3601 7870 3595 7873 3592 7876
3593 7880 3589 7883 3594 7926 3611 7926
3625 7916 3638 7915 3641 7904
TIME...MOT...LOC 0318Z 262DEG 31KT 3638 7881
$$
22978
WWUS52 KRAH 280340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EDT MON JUN 27 2011
NCC063-135-145-280349-
/O.EXP.KRAH.SV.W.0196.000000T0000Z-110628T0345Z/
DURHAM NC-ORANGE NC-PERSON NC-
1140 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR PERSON...ORANGE AND DURHAM
COUNTIES EXPIRES AT 1145 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3653 7880 3611 7881 3607 7879 3607 7875
3603 7875 3601 7870 3595 7873 3592 7876
3593 7880 3589 7883 3594 7926 3611 7926
3625 7916 3638 7915 3641 7904
TIME...MOT...LOC 0339Z 270DEG 29KT 3611 7903
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:22 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 27, 10:22 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1022 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1017 PM MONDAY... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ESE THROUGH THE TRIAD REGION. THE LEADING EDGE CURRENTLY EXTENDED FROM YANCEYVILLE TO ELON TO RANDLEMAN. RAINFALL HAS BEEN BRIEFLY HEAVY WITH TOTALS UP TO 1.67 REPORTED FROM LEWISVILLE IN FORSYTH COUNTY. A TREE WAS REPORTED DOWN IN FORSYTH COUNTY EARLIER. ADDITIONAL STORMS CONTINUE TO BACKBUILD INTO WESTERN FORSYTH COUNTY WHERE THE URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT. RECENT VERY DRY CONDITIONS SHOULD KEEP FLASH FLOODING DOWN... BUT IF STORMS TRAIN OVER THE SAME LOCATION... WARNINGS MAY BE NEEDED (ESPECIALLY CONCERNED ABOUT WESTERN FORSYTH WHICH IS GETTING A THIRD STORM NOW). THIS ACTIVITY IS EXPECTED TO CONTINUE TRACKING EAST-SOUTHEAST INTO OUR NORTHERN AND NORTHEAST PIEDMONT... BEFORE WEAKENING AFTER 1200 AM. STORMS MAY CONTINUE TO BE BRIEFLY SEVERE FOR A FEW MORE HOURS. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM MONDAY... MODEL GUIDANCE CONTINUES TO DEPICT A MID LEVEL TROUGH DROPPING SEWD INTO CENTRAL NC FROM THE VA MOUNTAINS TUESDAY AFTERNOON. GFS APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK AND IS A FEW HOURS SLOWER COMPARED TO THE SLIGHTLY FASTER NAM AND ECMWF. MID LEVEL TROUGH A BIT SHARPER...SUGGESTING BETTER LOW-MID LEVEL CONVERGENCE AHEAD OF THIS FEATURE. THUS...SHOULD SEE SCATTERED CONVECTION START BY LATE MORNING-EARLY AFTERNOON IN THE NORTHERN PIEDMONT THEN PROGRESS EAST-SE ACROSS THE REGION. TROUGH SLOW TO LIFT OUT SO SCATTERED CONVECTION SHOULD PERSIST ALONG AND EAST OF HIGHWAY 1 WELL INTO THE NIGHT. STILL A BIT UNCERTAIN ON SEVERE POTENTIAL AS EXTENSIVE MORNING CLOUDINESS WILL LIKELY LIMIT INSOLATION. WHILE SHEAR WILL BE A LITTLE BETTER THAN THIS AFTERNOON...STILL NOT TO THE THRESHOLD FOR ORGANIZED SEVERE STORMS. THUS...EXPECT A FEW MORE SHOWERS AND STORMS TUESDAY INTO TUESDAY NIGHT BUT NOT OVERLY CONFIDENT ON SEVERE POTENTIAL. WHILE HEAVY RAIN WILL ACCOMPANY THE SHOWERS AND STORMS...ENOUGH WESTERLY WIND THROUGH THE COLUMN TO CAUSE STORMS TO MOVE STEADILY (15-20 MPH) TO THE EAST. STILL...LOCALIZED FLOODING POSSIBLE IN URBAN/POOR DRAINAGE AREAS. TEMPS TUESDAY DEPENDENT ON DEGREE OF CLOUDINESS IN THE MORNING. RH CROSS SECTIONS SUGGEST SOME PARTIAL SUN POSSIBLE MID-LATE MORNING INTO EARLY AFTERNOON BEFORE CONVECTION FIRES. TRIMMED MAX TEMPS A DEGREE OR TWO FROM PREVIOUS FORECAST. IF CONSIDERABLE CLOUDINESS REALIZED TUESDAY MORNING...MAX TEMPS MAY END UP STILL BEING A CATEGORY TOO WARM. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 200 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 800 PM MONDAY... INTENSE CONVECTION FROM KRDU SOUTH AND AND EASTWARD THIS AFTERNOON HAS ALL BUT COME TO AN END...WITH LIGHT SOUTHEASTERLY WINDS AND VFR CONDITIONS CURRENTLY OBSERVED. STORMS DEVELOPING OVER THE FOOTHILLS..AHEAD OF A DISTURBANCE OVER EASTERN TN...IS APPROACHING KINT/KGSO AS OF 23Z. WHILE THE CONVECTION SHOULD REMAIN SOMEWHAT SCATTERED...SOME SHOWERS AND STORMS ARE LIKELY TO BE AT LEAST IN THE VICINITY OF KGSO/KINT OVER THE NEXT 2-3 HOURS. ANY OF THESE STORMS COULD PRODUCE STRONG WIND GUSTS AND IFR/LIFR CONDITIONS. THESE STORMS WILL MOVE OFF TO THE EAST...AND SHOULD WEAKEN BEFORE REACHING KRDU THIS EVENING. STRATUS AND POSSIBLE WILL BE POSSIBLE AT KRDU/KRWI/KFAY TONIGHT...WITH THE HIGHEST FORECAST CONFIDENCE AT KRWI WHERE RAIN FELL EARLIER TODAY. HAVE INCLUDED LIFR CONDITIONS IN THE TAF FOR A PERIOD NEAR SUNRISE AT KRWI. ON TUESDAY...AN APPROACHING UPPER TROUGH AND COLD FRONT WILL HELP TO KICK OFF SHOWERS AND STORMS AROUND THE REGION. EXPECTED TO SEE STORMS DEVELOP AHEAD OF THE FRONT OVER WESTERN NC AND PROGRESS EASTWARD. CONFIDENCE IN IMPACT AT INDIVIDUAL TERMINALS IS TOO LOW FOR INCLUSION IN THE CURRENT TAF. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT/WSS NEAR TERM...BADGETT/WSS SHORT TERM...WSS LONG TERM...KRR AVIATION...WSS/22
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 508 PM EDT MON JUN 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-282115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 508 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE... ESPECIALLY OVER AND NEAR THE PIEDMONT TRIAD REGION THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. BADGETT
In the hours before
Local storm report, Jun 27, 5:05 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG MIDDLESEX 35.79N 78.20W
06/27/2011 NASH NC 911 CALL CENTER
POWERLINE DOWN ON HANES AVENUE
&&
EVENT NUMBER RAH1100931
SECLocal storm report, Jun 27, 5:08 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 2 ESE LAKE WHEELER 35.68N 78.69W
06/27/2011 WAKE NC TRAINED SPOTTER
SEVERAL LIMBS UP TO 10 INCH DIAMETER AND SMALL TREES
DOWN NEAR MANOR RIDGE DR
&&
EVENT NUMBER RAH1100932
SECSpecial weather statement, Jun 27, 8:07 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT MON JUN 27 2011
NCZ021-038-280115-
DAVIDSON-FORSYTH-
807 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 915 PM EDT...
AT 808 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...OR ABOUT 7 MILES SOUTH OF EAST BEND...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...
CLEMMONS...PFAFFTOWN...WINSTON-SALEM...WALKERTOWN...SEDGE GARDEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3626 8003 3572 8006
3580 8047 3583 8049 3584 8043 3586 8042
3585 8039 3589 8042 3590 8039 3589 8037
3596 8038 3599 8043 3601 8042 3606 8047
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 0008Z 276DEG 16KT 3611 8048
22Local storm report, Jun 27, 9:05 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 2 SSW CLEMMONS 35.99N 80.40W
06/27/2011 FORSYTH NC 911 CALL CENTER
TREE DOWN ON FOXPARK DRIVE
&&
EVENT NUMBER RAH1100933
SECSpecial weather statement, Jun 27, 10:04 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT MON JUN 27 2011
NCZ007-021>024-038>040-280400-
ALAMANCE-CHATHAM-DAVIDSON-FORSYTH-GUILFORD-ORANGE-PERSON-RANDOLPH-
1004 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE PIEDMONT TRIAD REGION
THROUGH 1100 PM...
AT 1000 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM GORDONTOWN TO GREENSBORO TO MONTICELLO... MOVING EAST
AT 25 MPH. THESE STORMS WILL AFFECT MUCH OF CENTRAL AND EASTERN
GUILFORD... EASTERN DAVIDSON... NORTHERN RANDOLPH... AND ALAMANCE
COUNTIES THROUGH 1100 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALTAMAHAW...UNION
RIDGE...CONCORD...ROXBORO...BETHEL HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3577 7917 3568 8027 3626 8005 3625 7916
3654 7914 3655 7885
TIME...MOT...LOC 0157Z 242DEG 22KT 3619 7965
BADGETTSpecial weather statement, Jun 27, 10:48 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT MON JUN 27 2011
NCZ007>009-022>026-041-280345-
ALAMANCE-DURHAM-FRANKLIN-GRANVILLE-GUILFORD-ORANGE-PERSON-VANCE-WAKE-
1048 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS WILL MOVE EAST ACROSS PERSON... ORANGE...
AND ALAMANCE COUNTIES THROUGH 1145 PM...
AT 1047 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTHWEST OF BUSHY FORK TO NEAR BURLINGTON TO NEAR RANDLEMAN...
MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS PERSON...
ALAMANCE AND ORANGE COUNTIES THROUGH 1145 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROXBORO...SURL...OAK
HILL...STOVALL...DABNEY...TUNGSTEN...HILLSBOROUGH...BURLINGTON...ELON
...SNOW CAMP... CHAPEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT LIGHTNING.
VERY HEAVY RAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3630 7827 3627 7830 3626 7827 3590 7820
3588 7822 3587 7954 3590 7955 3590 7962
3625 7937 3625 7916 3646 7915 3655 7860
3654 7832
TIME...MOT...LOC 0244Z 262DEG 31KT 3637 7909
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 50 min |
| Jun 27, 9:11 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 27, 10:04 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange, Person | 116 min |
| Jun 27, 10:48 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Franklin, Granville, Orange, Person and 1 more | 57 min |
| Jun 27, 11:18 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 80 min |
| Jun 28, 12:58 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 28, 2:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 64 min |
| Jun 28, 2:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 28 min |
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 38 min |
| Jun 28, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Lee, Montgomery, Moore, Richmond | 92 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 36 min |
| Jun 28, 3:57 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Jun 28, 4:03 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 28, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 28, 4:19 PM EDT | Flash Flood Warning | RAH | Chatham | 2 hr |
| Jun 28, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 59 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 66 min |
| Jun 28, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 57 min |
| Jun 28, 4:56 PM EDT | Special Weather Statement | RAH | Scotland | 64 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 65 min |
| Jun 28, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 45 min |
| Jun 28, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 55 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more | 86 min |
| Jun 28, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 62 min |
| Jun 28, 6:34 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 28, 6:38 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jun 28, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 70 min |
| Jun 28, 6:51 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 28, 7:36 PM EDT | Special Weather Statement | RAH | Alamance | 54 min |
| Jun 28, 7:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.